Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
just_imagine82

I need some Tane advice

I don't understand why my derm did this, but alas he did. I was prescribed enough Accutane to get me until about Dec. 30 at 60mg a day (alternating days 40/80). My next appointment isn't until Jan. 11!

I just figured this out a couple days ago and now I'm toying with my options. I could take them normally, then miss almost two full weeks of Accutane. Or, starting now, I could just take one a day (so 40mg) until they run out, which would be about Jan. 7...thus only missing 4 days instead. I would probably even skip a day or two in there to make it last even just a couple longer.

Is this stupid of me to do? I just cannot see how missing almost TWO WEEKS of Accutane could be a good thing. I'd rather take a slightly lower dose and keep it in my system than not. Apparently my derm doesn't seem to care much. Will I notice a difference at all doing this? I'm terrified of breaking or something because I'm lowering my dose, but I feel like I don't have much choice.

Any thoughts?

Mae

P.S. - I really hate how busy the derm is and how even though I'm on a medication that I NEED appointments for, I am still getting screwed over...grrrr.

P.P.S. - Merry Christmas smile.gif

Share this post


Link to post
Share on other sites

Mae - Quite frankly, I think it's irresponsible of a derm to do this. Have you tried calling the office? They should make sure they schedule your appointments in a timely manner. Our doc sure does. I think you'd be within your rights to demand they do this. On a brighter note, many people seem to skip days on accutane and don't seem to suffer adversely. However, our derm does everything in his power to see this does not happen. I think you should explain the situation to the doctor's office and get their advice relative to spacing of your meds and/or demanding and earlier appointment. I don't like the way some doctors treat their patients like cattle.

P.S. Merry Christmas to you too!! smile.gif

Share this post


Link to post
Share on other sites

Your derm should be back on Jan 4th, missing a couple days should be fine. Just call on the 4th and make it known to the receptionist that you have run out of your Accutane and need the derm to call your pharmacy and they can refill it over the phone. Just make sure that you're really firm with the receptionist because sometimes they can get really bitchy when it's busy and let her/him know that it is very important.

Share this post


Link to post
Share on other sites

Hi Mae, I find the behaviour by your dr. to be absolutely unacceptable. I think that you should demand to see him in person. Also, you need to do your bloodwork soon and he has to analyze the results before he gives you a prescription. I would take 40mg a day until you clear this up with him. Get him to schedule you in at all costs.

Good luck :0) Oh, and lowering your dosage for a little bit, I don't think, should be a problem.

Share this post


Link to post
Share on other sites

Thanks ladies, I appreciate your insight. I also think it's pretty stupid that my pills run out so far ahead of my appointment. It's extra stupid that the last time I was in there, my derm actually made a point of prescribing me 45 pills instead of the monthly 30, in order to compensate for the holidays/potential wait... then went on to tell me I need to take 2 per day every second day... which negated the whole "I'm giving you more than usual so you don't run out" theory. Of course I'm just as oblivious at math and didn't even realize this until a week ago. Haha.

I'll definitely call the office this week and let it be known I'm about to run out and ask them if I can get an emergency refill. I had a blood test on the 16th and they should have my results now, so it shouldn't be a problem (unless there's a prob with the blood test... eek).

GO, yeah I think that taking a slightly lower dose for a couple weeks won't be too bad. I probably won't notice a diff. It's just annoying that I had the opportunity to be on something a little stronger but I'm having to sacrifice!! Boo.

On the upside, I took the advice of the receptionist (who is also bitchy, by the way... what's with doctor's receptionists being bitchy?!), anyways she advised me to make my Feb appointment in advance and I got it for exactly 30 days after my Jan one... so at least I know I will NOT run out next month.

Oh man, the Accutane drama!

Mae biggrin.gif

Share this post


Link to post
Share on other sites

In future better be more proactive from your side . At the end of each appt, calculate when you need the appt, book a derm appt, book a lab appt 2 days before that so that your blood work reaches in time for your derm appt.

My derm made it clear to me that it is my responsiblity to proactively calculate the times for the derm appt, proactively get a lab appt to do the blood test in time for the report to reach the derm before he refills etc etc.

Your derm could have handled it better smile.gif, as could have mine, but the onus is really on us unfortunate patients , not the derm sad.gif

Share this post


Link to post
Share on other sites

I'll definitely calculate the pill dosage next time and make sure before I leave that I am getting enough until my next appointment. As for blood work, it works a little differently with me so I don't need to get it done once a month anyways and don't need to worry about that. Unfortunately though, I don't have a say as to when my next appointment will actually be. Where I live, derms are VERY busy and it takes 4-6 weeks to get in...hence why for February, I booked early to avoid what happened this time. January 11 was the earliest possible open date when I booked it on December 2!

Thanks for your thoughts!

Mae

Share this post


Link to post
Share on other sites

Mae: I did two months ‘taneless for several reasons. My skin actually cleared up a lot more than it had when I was taking Accutane but towards the end of the second month, my cysts started to reappear. The dermatologist told me that if I had gone a full three months, it would have been like starting over but little lapses between weren’t bad. Therefore, I really wouldn’t fret too much.

If you are too scared to stop Accutane, then get on the phone and bitch and moan to your dermatologist. I am certain that the office can get you in before January 11.

And belated Merry Christmas to you too!

Share this post


Link to post
Share on other sites

Oh my gosh you guys, I am such a ditz. I went to go take one Accutane pill (to follow my 40mg a day instead of 60mg to make it last longer), and lo and behold I see in tiny print on my prescription tag, REFILL:1.

Of course now I'm wondering what to do, since I've never done a refill before...I guess I just walk up to the drugstore peeps and say, hey, it says refill, can I have it? LOL.

I swear that Christmas break just turns my brain into mush. I just read it and laughed out loud...well hey, I don't need to stress anymore I guess?! So I just took my regular 60mg like I'm supposed to. Thanks to everyone who helped me out when I was worried! You guys are the best smile.gif Even to lil' dumb blonde me smile.gif

Mae, the embarrassed one!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×